Drug-induced Sweet's syndrome.

The Annals of pharmacotherapy

PubMedID: 17426076

Thompson DF, Montarella KE. Drug-induced Sweet's syndrome. Ann Pharmacother. 2007;41(5):802-11.
OBJECTIVE
To systematically review the pertinent literature on drug-induced Sweet's syndrome (SS).

DATA SOURCES
MEDLINE (1966-December 2006), International Pharmaceutical Abstracts (1970-December 2006), Science Citation Index (1945-December 2006), and EMBASE (1980-December 2006) were searched using the key terms Sweet's syndrome, drug-induced, and acute neutrophilic dermatitis.

STUDY SELECTION AND DATA EXTRACTION
All case reports of drug-induced SS located using the above databases were collected for causality assessment. In addition, relevant articles regarding the various causes and presentations of SS were selected to provide background information. Bibliographies of all relevant articles were reviewed for additional citations.

DATA SYNTHESIS
All case reports of drug-induced SS were evaluated against an expanded Naranjo scale with specific criteria for SS. Tables were developed listing key criteria for evaluating the case reports for causality. Data were evaluated by quantity and quality of evidence, and an assessment was made as to whether there was a feasible pharmacologic mechanism to explain causality.

CONCLUSIONS
Granulocyte colony-stimulating factor (G-CSF), all-trans retinoic acid (ATRA), and vaccines met 2 of 3 criteria for an association with SS. There are sufficient data and a plausible pharmacologic mechanism for G-CSF and ATRA. Vaccines meet the qualitative criteria and also have a plausible pharmacologic mechanism. The evidence regarding minocycline is of high quality; however, the quantity of evidence and a reasonable pharmacologic mechanism are lacking. A host of miscellaneous drugs have also been implicated in causing the disorder, all without sufficient evidence.